MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 8.0 MM
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received on a smith medical tracheostomy|pvc, portex tubes blue line ultra (blu) malfunctioned.No anomaly in the product was observed at a pre-use check.However, after indwelling it in the patient for a while, the customer noticed the cuff deflated and slipped off from the patient.No patient injury.
 
Additional Manufacturer Narrative
Other text: device evaluation- one device sample was returned for evaluation.The device examination showed no obvious issues.The device was given functional testing; this showed a leak at the pilot line from a torn area.The manufacturing facility performed a review of the manufacturing process.The review showed that assembly process was being performed as per procedures.This device type is 100% inflation tested during production.The investigator selected 5 samples from production and attempted to recreate the condition seen in the returned sample.The investigator pressed the devices against a hard surface and pilot lines were pulled.The tear damage seen in the returned sample was duplicated when pull force was applied.The reported issue was determined most likely caused by damage occurring during use.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10538993
Report Number3012307300-2020-09364
Device Sequence Number2793664
Product Code BTO
UDI-Device Identifier15019315038808
UDI-Public15019315038808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8.0 MM
Device Catalogue Number100/870/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1